×

zbMATH — the first resource for mathematics

Preconditioning for radial basis functions with domain decomposition methods. (English) Zbl 1077.41008
Radial basis functions provide a useful tool for multivariable interpolation and approximation which is also used for the approximation of solutions of partial differential equations. Inspite of all their advantages, they have the drawback of difficult numerical computation and evaluation. One way to circumvent this is by domain decomposition. This method, its combination with preconditioning the linear systems that lead to the approximations and their coefficients and its implementations, is studied in this paper. Test problems and examples are included as well.

MSC:
41A15 Spline approximation
PDF BibTeX Cite
Full Text: DOI
References:
[1] Franke, R., Scattered data interpolation: tests of some methods, Math. comp., 38, 157, 200-292, (1982) · Zbl 0476.65005
[2] Hardy, R.L., Multiquadric equations of topography and other irregular surfaces, J. geophys. res., 176, 1905-1915, (1971)
[3] Hardy, R.L., Theory and applications of the multiquadric-biharmonic method. 20 years of discovery 1968-1988, Computers math. applic., 19, 8/9, 163-208, (1990) · Zbl 0692.65003
[4] Madych, W.R.; Nelson, S.A., Multivariate interpolation and conditionally positive definite functions, Approx. theory appl., 4, 4, 77-89, (1988) · Zbl 0703.41008
[5] Madych, W.R., Miscellaneous error bounds for multiquadric and related interpolators, Computers math. applic., 24, 12, 121-138, (1992) · Zbl 0766.41003
[6] Buhmann, M.D., Multivariate cardinal interpolation with radial-basis functions, Constr. approx., 6, 3, 225-255, (1990) · Zbl 0719.41007
[7] Buhmann, M.D., Multivariate interpolation in odd-dimensional Euclidean spaces using multiquadrics, Constr. approx., 6, 1, 21-34, (2001) · Zbl 0682.41007
[8] Yoon, J., Spectral approximation order of radial basis function interpolation on the Sobolev space, SIAM J. math. anal., 33, 4, 946-958, (2001) · Zbl 0996.41002
[9] Fedoseyev, A.I.; Friedman, M.J.; Kansa, E.J., Improved multiquadric method for elliptic partial differential equations via PDE collocation on the boundary, Computers math. applic., 43, 3-5, 439-455, (2002) · Zbl 0999.65137
[10] Kansa, E.J., Mutliquadrics—A scattered data approximation scheme with applications to computational fluid-dynamics I. surface approximations and partial derivative equations, Computers math. applic., 19, 8/9, 127-145, (1990) · Zbl 0692.76003
[11] Kansa, E.J., Multiquadrics—A scattered data approximation scheme with applications to computational fluid-dynamics II. solutions to parabolic, hyperbolic, and elliptic partial difference equations, Computers math. applic., 19, 8/9, 147-161, (1990) · Zbl 0850.76048
[12] Hon, Y.C.; Schaback, R., On unsymmetric collocation by radial basis functions, Appl. math. comput., 119, 2-3, 086-177, (2001) · Zbl 1026.65107
[13] Golberg, M.A.; Chen, C.S.; Karur, S.R., Improved multiquadric approximation for partial differential equations, Eng. anal. bound. elem., 18, 1, 9-17, (1996), July
[14] Cheng, A.H.-D.; Golberg, M.A.; Kansa, E.J.; Zammito, G., Exponential convergence and h-c multiquadric collocation method for partial differential equations, Numer. methods partial differential equations, 19, 5, 571-594, (2003) · Zbl 1031.65121
[15] Smith, B.F.; Bjørstad, P.E.; Gropp, W.D., Domain decomposition, (1996), Cambridge University Press Groningen
[16] Schwarz, H.A., ()
[17] Dubal, M.R., Domain decomposition and local refinement for multiquadric approximations I. second-order equations in one dimension, J. appl. sci. comput., 1, 1, 146-171, (1994)
[18] Kansa, E.J.; Hon, Y.C., Circumventing the ill-conditioning problem with multiquadric radial basis functions: applications to elliptic partial differential equations, Computers math. applic., 39, 7/8, 123-137, (2000) · Zbl 0955.65086
[19] Beatson, R.K.; Light, W.A.; Billings, S., Fast solution of the radial basis function interpolation equations: domain decomposition methods, SIAM J. sci. comput., 22, 5, 1717-1740, (2000) · Zbl 0982.65015
[20] Li, J.; Chen, C.S., Some observations on unsymmetric radial basis function collocation methods for convection-diffusion problems, Internat. J. numer. methods engrg., 57, 8, 1085-1094, (2003) · Zbl 1062.65504
[21] Li, J.; Hon, Y.C., Domain decomposition for radial basis meshless methods, Numer. methods for pdes, 20, 3, 450-462, (2004) · Zbl 1048.65124
[22] Wong, A.S.M.; Hon, Y.C.; Li, T.S.; Chung, S.L.; Kansa, E.J., Mutlizone decomposition for simulation of time-dependent problems using the multiquadric scheme, Computers math. applic., 37, 8, 23-43, (1999) · Zbl 0951.76066
[23] Zhou, X.; Hon, Y.C.; Li, J., Overlapping domain decomposition method by radial basis functions, Appl. numer. math., 44, 1/2, 241-255, (2003) · Zbl 1013.65134
[24] Ingber, M.S.; Chen, C.S.; Tanski, J.A., A mesh free approach using radial basis functions and parallel domain decomposition for solving three dimensional diffusion equations, Internat/ J. numer. methods engrg., 60, 2183-2201, (2004) · Zbl 1178.76276
[25] Ling, L.; Kansa, E.J., A least-squares preconditional for radial basis functions collocation methods, Adv. comput. math., (2004), PIPs No.: 5271809
[26] Baxter, B.J.C., Preconditioned conjugate gradients, radial basis functions, and Toeplitz matrices, Computers math. applic., 43, 3-5, 305-318, (2002) · Zbl 1002.65018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.